PredniSONE Low Potassium Levels, Pericardial Effusion, Severe Dry Skin, Lung Biopsy, Rapid Heartbeat
Started with a Pred pak for a sinus infection. Made my heart race and had tach and early heartbeat, which kept me from sleeping. Went to Cardiologist. Several doctors denied that the Pred would cause the rapid heartbeat. Then the Cardiologist did an echo ... more »
Started with a Pred pak for a sinus infection. Made my heart race and had tach and early heartbeat, which kept me from sleeping. Went to Cardiologist. Several doctors denied that the Pred would cause the rapid heartbeat. Then the Cardiologist did an echo and found a pericardial effusion and some weird spots on my lungs. They suspected lung cancer which may cause the effusion, so I had surgery to do a pericardial window and a lung biopsy. Then a pulmonologist decided to put me on Pred again...steady dosage...because she didn't know what else to do. (Didn't have lung cancer) I didn't have any more funny heartbeats, so maybe the pred didn't cause it after all. But I've gained 40 pounds. My hair has grown faster, and I've gotten some facial hair (not supposed to have that, being a female)...which I call fur. Moon face with cheeks that are hard, muscle cramps, can't sleep, but once I do go to sleep, I can't wake up. Tired all the time, headaches, joint pain-sometimes severe, dry skin, generally bad attitude, with very little patience, low potassium levels which add to my muscle cramping problems, difficulty swallowing, indigestion which I've never had, with painful and burning reflux. And occasionally when I eat, I have the rapid heartbeat again. I go in search of food like I'm going to store it in my thighs for winter. Anything you eat will turn to fat, including protein. Can't wait to get off this stuff which will take until June of next year. Then my doctor says it will be 3 months before all these effects wear off. No one told me I would get fur.